Acta Mathematica

Viscosity solutions of fully nonlinear second-order equations and optimal stochastic control in infinite dimensions. Part I: the case of bounded stochastic evolutions

P. L. Lions

Full-text: Open access

Article information

Acta Math. Volume 161 (1988), 243-278.

Received: 7 March 1988
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Zentralblatt MATH identifier

1988 © Almqvist & Wiksell


Lions, P. L. Viscosity solutions of fully nonlinear second-order equations and optimal stochastic control in infinite dimensions. Part I: the case of bounded stochastic evolutions. Acta Math. 161 (1988), 243--278. doi:10.1007/BF02392299.

Export citation


  • Bensoussan, A., Stochastic control by functional analysis methods. North-Holland, Amsterdam, 1982.
  • —, Maximum principle and dynamic programming approaches of the control of partially observed diffusions. Stochastics, 9 (1983), 162–222.
  • Bourgain, J., La propriété de Radon-Nikodym. Cours de 3ème cycle no 36, Univ. P. et M. Curie, Paris, 1979.
  • Crandall, M. G. & Lions, P. L., Viscosity solutions of Hamilton-Jacobi equations. Trans. Amer. Math. Soc., 277 (1983), 1–42; see also C.R. Acad. Sci. Paris, 292 (1981), 183–186.
  • —, Hamilton-Jacobi equations in infinite dimensions. J. Funct. Anal., Part I, 62 (1985), 379–396; Part II, 65 (1986), 368–405; Part III, 68 (1986), 214–247.
  • — Solutions de viscosité pour les équations de Hamilton-Jacobi en dimension infinie intervenant dans le contrôle optimal de problèmes d’évolution. C.R. Acad. Sci. Paris, 305 (1987), 233–236.
  • Crandall, M. G., Evans, L. C. & Lions, P. L., Some properties of viscosity solutions of Hamilton-Jacobi equation. Trans. Amer. Math. Soc., 282 (1984), 487–502.
  • Da Prato, G., Some results on Bellman equations in Hilbert spaces. SIAM J. Control Optim. 23 (1985), 61–71.
  • —, Some results on Bellman equations in Hilbert spaces and applications to infinite dimensional control problems. Lecture Notes in Control and Information Sciences, no. 69. Springer, Berlin, 1985.
  • El Karoui, N., Les aspects probabilistes du contrôle stochastique. Lecture Notes in Mathematics, 876 (1981), 73–238. Springer, Berlin.
  • Ekeland, I., Nonconvex minimization problems. Bull. Amer. Math. Soc., 1 (1979), 443–474.
  • Fleming, W. H. & Rishel, R., Deterministic and stochastic optimal control. Springer, Berlin, 1975.
  • Fleming, W. H., Nonlinear semigroup for controlled partially observed diffusions. SIAM J. Control Optim., 20 (1982), 286–301.
  • Fujita, Y., Nonlinear semigroup for the unnormalized conditional density. Tôhoku Math. J., 37 (1985), 251–263.
  • Fujita, Y. & Nisio, M., Nonlinear semigroups associated with optimal stopping of controlled diffusions under partial observations. Comput. Math. Appl. Ser. A, 12 (1986), 749–760.
  • Ishii, H., On uniqueness and existence of viscosity solutions of fully nonlinear second-order elliptic PDE’s. Preprint.
  • Ishii, H. & Lions, P. L., To appear.
  • Itô, K., Personnal communication.
  • Jensen, R., The maximum principle for viscosity solutions of fully nonlinear second order partial differential equations. Preprint.
  • Jensen, R., Lions, P. L. & Souganidis, P. E., A uniqueness result for viscosity solutions of second-order fully nonlinear partial differential equations. Proc. Amer. Math. Soc., 102 (1988), 975–978.
  • Kohlmann, M., A maximum principle and dynamic programming for a partially observed control problem. Preprint.
  • Krylov, N. V., Controlled diffusion processes. Springer, Berlin (1980).
  • —, Control of a solution of a stochastic integral equation. Theory Probab. Appl., 27 (1972), 114–131.
  • Lasry, J. M. & Lions, P. L., A remark on regularization in Hilbert spaces. Israel J. Math., 55 (1986), 145–147.
  • Lions, P. L., On the Hamilton-Jacobi-Bellman equations. Acta Appl. Math., 1 (1983), 17–41.
  • —, Generalized solutions of Hamilton-Jacobi equations. Pitman, London, 1982.
  • —, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations. Part 2. Comm. Partial Differential Equations, 8 (1983), 1229–1276.
  • —, Control of diffusion processes in RN. Comm. Pure Appl. Math., 34 (1981), 121–147; see also C. R. Acad. Sci. Paris, 288 (1979), 339–342.
  • —, Some recent results in the optimal control of diffusion processes. In Stochastic Analysis, Proc. of the Taniguchi Intern. Symp. on Stochastic Analysis, Katata and Kyoto, 1982; Kinokuniya, Tokyo, 1984.
  • Lions, P. L., Viscosity solutions of fully nonlinear second-order equations and optimal stochastic control in infinite dimensions. Part II. Preprint.
  • Lions, P. L. & Souganidis, P. E., Viscosity solutions of second-order equations, stochastic control and stochastic differential games. In Stochastic Differential Systems Stochastic Control Theory and Applications, W. H. Fleming and P. L. Lions (eds.), IMA vol. 10, Springer, Berlin, 1988.
  • Nisio, M., On a nonlinear semigroup attached to optimal stochastic control. Publ. Res. Inst. Math. Sci., 13 (1978), 513–537.
  • Niso, M. On stochastic optimal controls and enveloppe of Markovian semigroups. Proc. of Int. Symp. Kyoto (1976), 297–325.
  • Stegall, C., Optimization of functions on certain subsets of Banach spaces. Math. Ann., 236 (1978), 171–176.